MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Codes Diarrhea (1811); Pain (1994)
Date of Event 09/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider) regarding a patient who was receiv ing bupivacaine (10 mg/ml at 14.393 mg/day) and unknown morphine drug (15 mg/ml at 14.393 mg/day) via an implantable pump for non-malignant pain indications for use.It was reported that the patient had a refill on (b)(6)2026.Caller stated the pump was at 5.6ml when patient came in for the refill, and it was filled to 40%.Caller verified the pump was not alarming when pt was in for refill.Caller stated that today, the patient contacted their pain office and said the pump was alarming every 10 minutes since this morning.Patient does not have a controller/personal therapy manager.Patient stated they did not have any external devices near the pump area over the past 2 days that could have produced electromagnetic interference.Patient was unsure when the pump started to alarm, but they noticed it this morning. patient reported they were in more pain last night but when they tried to ask more about their pain, the patient said they are always in pain. patient also said they had diarrhea this morning which was not normal for them.The issue was not resolved through troubleshooting.Caller stated that a nurse will read the pump logs today to determine the cause for the pump alarm.Later, the healthcare provider (hcp) called in to report alarm codes 232 and 100, consistent with motor stall.Technical services reviewed pump motor stall information and considerations.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50857650
Report Number3004209178-2026-16054
Device Sequence Number10025996
Product Code LKK
UDI-Device Identifier00763000634100
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2024
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale